MAUDE Adverse Event Report: STRYKER GMBH S PROFILE PLATE, T-SHAPE, 90 DEGREES, NARROW, 6 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH S PROFILE PLATE, T-SHAPE, 90 DEGREES, NARROW, 6 HOLES; PLATE, FIXATION, BONE
Model Number 57-05240S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
On (b)(6) 2022 the doctor reported an adverse event for a patient that had been operated on, on (b)(6) 2022.He expresses that the material suffered fatigue and so the implant had to be removed and replaced.
 
Event or Problem Description
On 08-apr-2022 the doctor reported an adverse event for a patient that had been operated on, on (b)(6) 2022.He expresses that the material suffered fatigue and so the implant had to be removed and replaced.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the broken plate is visible on the received x-rays.The affected device was not returned for evaluation, therefore no inspection was possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was forwarded to medical affairs for review with following feedback: "the x-ray shows a very unfavourable fracture at the transition from the middle to the distal third of the phalanx.The plate size (1,7mm) was chosen correctly and there are no obvious technical mistakes visible.However, due to the distinctly straight fracture line it came to a hypertrophic non-union and in the end failure of the plate.This failure can be seen as patient related due to the very unfavourable fracture pattern." based on investigation, the root cause was attributed to a patient related issue.The above described factors did finally lead to a fatigue failure of the plate.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
S PROFILE PLATE, T-SHAPE, 90 DEGREES, NARROW, 6 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14982721
Report Number0008031020-2022-00329
Device Sequence Number5099004
Product Code HRS
UDI-Device Identifier04546540242587
UDI-Public04546540242587
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number57-05240S
Device Catalogue Number57-05240
Device Lot Number1000367024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityHispanic